Alert archive / Idaho / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Missoula, MT

June 29, 2010Idaho County, Idaho

NWS Missoula, MT issued this severe thunderstorm warning at Jun 29, 2010, 6:11 PM PDT for Idaho County, Idaho. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2010, 6:11 PM PDT (01:11 UTC)
Expired
Jun 29, 2010, 7:00 PM PDT
In force
49 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

County Idaho County, ID

The radar

The Pendleton radar (KPDT), 196 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:25 PM PDTHAIL 11 Sw Kooskia, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:31 PM PDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS55 KMSO 300111
SVRMSO
IDC049-300200-
/O.NEW.KMSO.SV.W.0009.100630T0111Z-100630T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
611 PM PDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IDAHO COUNTY IN CENTRAL IDAHO...

* UNTIL 700 PM PDT/800 PM MDT/.

* AT 606 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING ONE INCH HAIL...DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES 
  NORTH OF GRANGEVILLE...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...CANFIELD...CLEARWATER...
  COTTONWOOD...EAST KAMIAH...FENN...GLENWOOD...
  GRANGEVILLE...HARPSTER......KOOSKIA...LOWELL...STITES...
  SYRINGA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING/1100 PM MDT TUESDAY EVENING/ FOR NORTHEASTERN IDAHO
AND NORTHWESTERN MONTANA.

&&

LAT...LON 4589 11674 4595 11676 4600 11669 4599 11666
      4604 11663 4602 11652 4611 11651 4620 11644
      4616 11619 4622 11604 4629 11596 4625 11579
      4633 11571 4619 11549 4561 11647 4573 11655
      4583 11680
TIME...MOT...LOC 0109Z 233DEG 28KT 4606 11614

$$

ALLEGRETTO
3 follow-up statements
062 
WWUS55 KMSO 300126
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
726 PM MDT TUE JUN 29 2010

IDC049-300200-
/O.CON.KMSO.SV.W.0009.000000T0000Z-100630T0200Z/
IDAHO ID-
626 PM PDT TUE JUN 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
PDT/800 PM MDT/ FOR WESTERN IDAHO COUNTY...

* AT 610 PM PDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE   
THUNDERSTORM THAT PRODUCED 1.25 INCH HAIL IN FENN IDAHO. 

* THIS STORM IS ABOUT 9 MILES SOUTH OF KAMIAH...AND IS MOVING 
NORTHEAST AT 30 MPH. THIS STORM IS ABOUT TO CROSS STATE HIGHWAY 
13...JUST SOUTH OF KOOSKIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING/1100 PM MDT TUESDAY EVENING/ FOR NORTHEASTERN IDAHO
AND NORTHWESTERN MONTANA.

&&

LAT...LON 4589 11674 4595 11676 4600 11669 4599 11666
      4604 11663 4602 11652 4611 11651 4620 11644
      4616 11619 4622 11604 4629 11596 4625 11579
      4633 11571 4619 11549 4561 11647 4573 11655
      4583 11680
TIME...MOT...LOC 0124Z 233DEG 28KT 4613 11600

$$

ALLEGRETTO
437 
WWUS55 KMSO 300137
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
737 PM MDT TUE JUN 29 2010

IDC049-300200-
/O.CON.KMSO.SV.W.0009.000000T0000Z-100630T0200Z/
IDAHO ID-
637 PM PDT TUE JUN 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL IDAHO COUNTY...

* AT 630 PM PDT...MULTIPLE TRAINED SPOTTERS HAVE REPORTED HAIL ONE 
INCH IN DIAMETER AND LARGER BEING PRODUCED FROM THIS SEVERE   
THUNDERSTORM. THIS STORM WAS LOCATED NEAR KOOSKIA...OR ABOUT 6   
MILES SOUTHEAST OF KAMIAH...AND WAS MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING FOR NORTHEASTERN IDAHO AND NORTHWESTERN MONTANA.

&&

LAT...LON 4598 11586 4621 11605 4629 11596 4625 11579
      4633 11571 4619 11549
TIME...MOT...LOC 0136Z 233DEG 28KT 4619 11589

$$

ALLEGRETTO
724 
WWUS55 KMSO 300150
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
750 PM MDT TUE JUN 29 2010

IDC049-300200-
/O.EXP.KMSO.SV.W.0009.000000T0000Z-100630T0200Z/
IDAHO ID-
650 PM PDT TUE JUN 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDAHO COUNTY EXPIRES
AT 700 PM PDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
TUESDAY EVENING FOR NORTHEASTERN IDAHO AND NORTHWESTERN MONTANA.

LAT...LON 4598 11586 4621 11605 4629 11596 4625 11579
      4633 11571 4619 11549
TIME...MOT...LOC 0150Z 233DEG 28KT 4625 11576

$$

ALLEGRETTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:46 PM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 1:46 PM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
246 PM MDT TUE JUN 29 2010

.DISCUSSION...CONVECTION STARTING TO FIRE ACROSS THE REGION THIS
AFTERNOON. SOME STRONG STORMS ANTICIPATED THROUGH THE EVENING
HOURS AS THERE IS QUITE A BIT OF INSTABILITY IN THE ATMOSPHERE.
STRONG GUSTY WINDS ARE THE MAIN POTENTIAL WITH STRONG STORMS. THE
AREAS MOST LIKELY FOR STRONGEST STORMS WILL BE IN WEST CENTRAL AND
SOUTHWEST MONTANA INTO SOUTHCENTRAL AND EAST CENTRAL IDAHO. THIS
INCLUDES MISSOULA, BUTTE, HAMILTON, SEELEY LAKE DOWN TO SALMON AND
DIXIE.

TONIGHT A SHORT WAVE OF ENERGY WILL MOVE NORTH AND WEST INTO THE
REGION AND BRING A CONTINUED THREAT OF CONVECTION THROUGH THE
OVERNIGHT AREAS. THE POTENTIAL EXISTS OVERNIGHT FOR STRONG STORMS
WITH THE TRIGGER BEING THE SHORT WAVE. MODEL SOUNDINGS INDICATE
POTENTIAL FOR SUFFICIENT DIRECTIONAL WIND SHEAR AT THE LOWER
LEVELS...CONDUCIVE TO TRIGGER STRONG STORMS. ANOTHER POTENTIAL
IMPACT MAY BE TRAINING OF STORMS IN CENTRAL IDAHO THROUGH WEST
CENTRAL MONTANA WHICH COULD PRODUCE LOCALIZED FLOODING CONCERNS.

ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE TOMORROW AFTERNOON...WITH THE MAIN THREAT AREA SHIFTING
TO THE SOUTH AND EAST...MAINLY IMPACTING SOUTHWEST MONTANA AND
LEMHI COUNTY IN IDAHO. SUFFICIENT WIND SHEAR...MOISTURE AND UPPER
LEVEL ENERGY WILL REMAIN IN PLACE TO CONTINUE THE POTENTIAL FOR
LARGE HAIL...STRONG WINDS AND HEAVY RAIN IN THE AFOREMENTIONED
AREAS. ELSEWHERE IN NORTHWEST MONTANA AND NORTHCENTRAL IDAHO A FEW
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BUT ARE NOT
EXPECTED TO INTENSIFY. CHANCE OF PRECIPITATION AND THUNDERSTORMS
WILL DECREASE LATE WEDNESDAY NIGHT INTO THURSDAY.

ANOTHER LOBE OF ENERGY WILL ROTATE AROUND THE PACIFIC STORM SYSTEM
AND MOVE OVER THE NORTHERN ROCKIES THURSDAY NIGHT AND FRIDAY.
PRECIPITATION CHANCES WILL BE MAINLY FOCUSED ACROSS NORTHWEST
MONTANA AND CENTRAL IDAHO WITH ALL LOCATIONS SEEING THE COOLEST
TEMPERATURES OF THE FORECAST PERIOD. THE FLOW STAYS FAIRLY ACTIVE
OVER THE WEEKEND WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
FOR INDEPENDENCE DAY. THE TROUGH FINALLY MOVES EASTWARD ON MONDAY
WITH A RIDGE STARTING TO BUILD BACK INTO THE REGION MONDAY AND
TUESDAY.

&&

.AVIATION...WEATHER RELATED IMPACTS TO AVIATION WILL BE PRONOUNCED
BETWEEN 29/2000Z AND 30/0600Z FOR TERMINALS KGPI...KMSO...KSMN...AND KBTM.
SPECIFICALLY...THUNDERSTORM POTENTIAL IS HIGHEST DURING THIS TIME.
THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL PASS NEAR
AREA TERMINALS...PRODUCING LARGE HAIL AND STRONG OUTFLOW WINDS.
THUNDERSTORMS MAY OBSCURE TERRAIN FROM TIME TO TIME AS WELL.
THUNDERSTORM THREAT IS ANTICIPATED TO CONTINUE AFTER 30/0600Z...HOWEVER
THE LARGE HAIL AND DAMAGING WIND THREAT DIMINISHES THEREAFTER.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...RPN
LONG TERM....PALLISTER
AVIATION...LOEFFELBEIN
Hazardous weather outlook, Jun 29, 8:39 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
939 AM MDT TUE JUN 29 2010

IDZ005>008-MTZ002>006-043-291800-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
939 AM MDT TUE JUN 29 2010 /839 AM PDT TUE JUN 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWESTERLY FLOW ALOFT AND A SURGE OF PACIFIC MOISTURE
WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO INCREASE THE THREAT OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ007-291800-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
939 AM MDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWESTERLY FLOW ALOFT AND A SURGE OF PACIFIC MOISTURE
WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO INCREASE THE THREAT OF
SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS THE AREA WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 29, 3:00 PM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
400 PM MDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     NE OVANDO               47.02N 113.13W
06/29/2010  E60.00 MPH       POWELL             MT   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH FROM
            STORM. SMALLER TREE BRANCHES DOWN WITH THE LARGEST BRANCH
            ESTIMATED AT 4 INCHES.

&&

NOLTE
Local storm report, Jun 29, 3:10 PM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
410 PM MDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     NE OVANDO               47.02N 113.13W
06/29/2010                   POWELL             MT   TRAINED SPOTTER

            SPOTTERS REPORT A COTTONWOOD TREE FALLEN ACROSS THE ROAD.

&&

NOLTE
Local storm report, Jun 29, 3:20 PM PDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
420 PM MDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             OVANDO                  47.02N 113.13W
06/29/2010  E0.88 INCH       POWELL             MT   PUBLIC

            EMPLOYEE AT TRIXIES BAR IN OVANDO ESTIMATE NICKEL SIZE
            HAIL AND HEAVY RAIN.

&&

NOLTE
Special weather statement, Jun 29, 4:24 PM PDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
524 PM MDT TUE JUN 29 2010

MTZ005-006-043-300000-
BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT
VALLEYS-POTOMAC/SEELEY LAKE REGION-
524 PM MDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSOULA COUNTY UNTIL 615
PM MDT...

AT 518 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM OVER
MISSOULA AND 7 MILES WEST OF BONNER...MOVING NORTHEAST AT 205 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM
INCLUDE...MISSOULA...BONNER...TWIN CREEKS AND POTOMAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
TUESDAY EVENING FOR NORTHEASTERN IDAHO AND NORTHWESTERN MONTANA.

&&

LAT...LON 4729 11365 4695 11345 4677 11381 4691 11398
TIME...MOT...LOC 2324Z 230DEG 30KT 4691 11378
Local storm report, Jun 29, 5:27 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
627 PM MDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     NE OVANDO               47.02N 113.13W
06/29/2010                   POWELL             MT   TRAINED SPOTTER

            SPOTTERS REPORT A COTTONWOOD TREE FALLEN ACROSS THE ROAD.

0350 PM     HAIL             OVANDO                  47.02N 113.13W
06/29/2010  E0.88 INCH       POWELL             MT   PUBLIC

            EMPLOYEE AT TRIXIES BAR IN OVANDO ESTIMATE NICKEL SIZE
            HAIL AND HEAVY RAIN.

0350 PM     TSTM WND GST     NE OVANDO               47.02N 113.13W
06/29/2010  E60.00 MPH       POWELL             MT   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH FROM
            STORM. SMALLER TREE BRANCHES DOWN WITH THE LARGEST BRANCH
            ESTIMATED AT 4 INCHES.

0620 PM     HAIL             3 S CONDON              47.48N 113.71W
06/29/2010  E1.50 INCH       MISSOULA           MT   CO-OP OBSERVER

            1.50 INCH HAIL REPORTED AT LINDBERGH LAKE. STRIPPING
            SMALL BRANCHES OFF PINES AND COVERING THE GROUND.

&&

NOLTE
Local storm report, Jun 29, 5:45 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
645 PM MDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     NE OVANDO               47.02N 113.13W
06/29/2010                   POWELL             MT   TRAINED SPOTTER

            SPOTTERS REPORT A COTTONWOOD TREE FALLEN ACROSS THE ROAD.

0350 PM     HAIL             OVANDO                  47.02N 113.13W
06/29/2010  E0.88 INCH       POWELL             MT   PUBLIC

            EMPLOYEE AT TRIXIES BAR IN OVANDO ESTIMATE NICKEL SIZE
            HAIL AND HEAVY RAIN.

0350 PM     TSTM WND GST     NE OVANDO               47.02N 113.13W
06/29/2010  E60.00 MPH       POWELL             MT   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED WIND GUST OF 60 MPH FROM
            STORM. SMALLER TREE BRANCHES DOWN WITH THE LARGEST BRANCH
            ESTIMATED AT 4 INCHES.

0620 PM     HAIL             3 S CONDON              47.48N 113.71W
06/29/2010  E1.50 INCH       MISSOULA           MT   CO-OP OBSERVER

            1.50 INCH HAIL REPORTED AT LINDBERGH LAKE. STRIPPING
            SMALL BRANCHES OFF PINES AND COVERING THE GROUND.

0625 PM     HAIL             4 SSE CONDON            47.48N 113.68W
06/29/2010  E1.00 INCH       MISSOULA           MT   TRAINED SPOTTER

            SWAN RIVER LODGE REPORTS PERIOD OF INCH SIZE
            HAIL...ACCOMPANIED WITH PEA AND MARBLE SIZES ALSO.

&&

NOLTE

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:31 PM PDTSevere Thunderstorm WarningMSOIdaho44 min
Jun 29, 9:49 PM PDTSevere Thunderstorm WarningMSOIdaho22 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.